MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0306
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, an orbit galaxy xtrasoftd coil (640cx0306, 30592329) detached outside of the patient¿s body during the period of exhaust.The physician switched to a new device to complete the surgery.There was no patient injury report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3 h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, an orbit galaxy xtrasoftd coil (640cx0306, 30592329) detached outside of the patient¿s body during the period of exhaust.The physician switched to a new device to complete the surgery.There was no patient injury report.No additional information is available.A non-sterile unit og cmplx xtrasoft coil 3x6 was received inside of a pouch.The device was visually inspected, and a kink in the hypotube was noticed at 48.5 cm from the proximal end.The device was inspected under a microscope, and it was found that the embolic coil was not returned with the device.No further test could be performed due the returned conditions of the device.A manufacturing record evaluation (mre) was performed, and no non-conformances related to the complaint were found during the review.The product was returned to cerenovus for evaluation.Visual inspection of the device noted a kink at the distal part of the hypotube.Microscopic inspection revealed that coil was not returned with the device for evaluation.Due this condition no further test could be performed.Procedural factors may contribute to the issue reported; however, this cannot conclusively determine.The customer complaint was confirmed, however, the exact time when this condition occurred cannot be conclusively determined based on the evidence available.A manufacturing record evaluation was performed, and no non-conformances related to the complaint were found during the review.It should be noted that product failure could be caused by multiple factors.The instructions for use do contain the following directions: if it is determined that the microcoil will not be detached, simply disconnect it from the connecting cable and remove it from the microcatheter as outlined in the following section.Premature detachment is a known potential procedural complication associated with the product.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12915777
Report Number3008114965-2021-00615
Device Sequence Number17557130
Product Code KRD
UDI-Device Identifier10886704030591
UDI-Public10886704030591
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number640CX0306
Device Catalogue Number640CX0306
Device Lot Number30592329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer01/24/2022
02/03/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/24/2022
02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown